Alert archive / Georgia / Wind Advisories in 2010

Wind Advisory 6, NWS Atlanta, GA

February 24, 201064 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Feb 24, 2010, 3:17 PM EST for 64 counties in Georgia. It took effect at Feb 25, 2010, 1:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2010, 3:17 PM EST (20:17 UTC)
In effect from
Feb 25, 2010, 1:00 AM EST
Expired
Feb 25, 2010, 7:00 PM EST
In force
18 hr
Issued by
NWS Atlanta, GA
All 64 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS72 KFFC 242017
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EST WED FEB 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-070-250430-
/O.NEW.KFFC.WI.Y.0006.100225T0600Z-100226T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
317 PM EST WED FEB 24 2010

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY FOR NORTH
GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. THE
ADVISORY INCLUDES THOSE AREAS GENERALLY ALONG AND NORTH OF A LINE
FROM LAGRANGE...TO JACKSON...TO WASHINGTON.

A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. STRONG HIGH
PRESSURE WILL BUILD INTO NORTH AND CENTRAL GEORGIA BEHIND THE
FRONT AFTER MIDNIGHT. THIS WILL CREATE GUSTY NORTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO NEAR 30 MPH...HIGHER GUSTS ARE LIKELY IN
THE MOUNTAINS OF NORTHEAST GEORGIA.

THE WINDS WILL BEGIN TO DIMINISH THURSDAY AFTERNOON AS HIGH
PRESSURE SETTLES INTO THE SOUTHEAST U.S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
661 
WWUS72 KFFC 250355
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EST WED FEB 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>060-066>068-070-251200-
/O.CON.KFFC.WI.Y.0006.100225T0600Z-100226T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
1055 PM EST WED FEB 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. THE
ADVISORY INCLUDES THOSE AREAS GENERALLY ALONG AND NORTH OF A LINE
FROM LAGRANGE...TO JACKSON...TO WASHINGTON.

A COLD FRONT MOVED ACROSS THE REGION WEDNESDAY EVENING. STRONG
HIGH PRESSURE WILL BUILD INTO NORTH AND CENTRAL GEORGIA BEHIND THE
FRONT OVERNIGHT. THIS WILL CREATE GUSTY NORTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO NEAR 30 MPH...HIGHER GUSTS ARE LIKELY IN
THE MOUNTAINS OF NORTHEAST GEORGIA.

THE WINDS WILL BEGIN TO DIMINISH THURSDAY AFTERNOON AS HIGH
PRESSURE SETTLES INTO THE SOUTHEAST U.S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
956 
WWUS72 KFFC 250828
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 AM EST THU FEB 25 2010

GAZ066-067-250930-
/O.CAN.KFFC.WI.Y.0006.000000T0000Z-100226T0000Z/
TROUP-MERIWETHER-
328 AM EST THU FEB 25 2010

...WIND ADVISORY IS CANCELLED FOR TROUP AND MERIWETHER COUNTIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WIND ADVISORY.

WINDS ARE EXPECTED TO STRONG AND GUSTY IN THIS AREA...BUT WILL
REMAIN BELOW THE ADVISORY CRITERIA OF SUSTAINED WINDS OF 20 MPH OR
GUSTS TO 35 MPH.

$$

GAZ061-062-071>076-251700-
/O.EXA.KFFC.WI.Y.0006.000000T0000Z-100226T0000Z/
HANCOCK-WARREN-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITY OF...MILLEDGEVILLE
328 AM EST THU FEB 25 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING ALONG AND 
NORTH OF A LINE FROM LA GRANGE TO SANDERSVILLE...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.

A COLD FRONT MOVED ACROSS THE REGION WEDNESDAY EVENING. STRONG
HIGH PRESSURE BUILDING INTO THE SOUTHEAST U.S. BEHIND THE FRONT
WILL CREATE NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30
MPH. STRONGER GUSTS ARE LIKELY IN THE MOUNTAINS OF NORTHEAST
GEORGIA.

THE WINDS WILL BEGIN TO DIMINISH THIS EVENING AS HIGH PRESSURE
SETTLES INTO GEORGIA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GAZ001>009-011>016-019>025-027-030>039-041>060-068-070-251700-
/O.CON.KFFC.WI.Y.0006.000000T0000Z-100226T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
328 AM EST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING ALONG AND
NORTH OF A LINE FROM LA GRANGE TO SANDERSVILLE...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

A COLD FRONT MOVED ACROSS THE REGION WEDNESDAY EVENING. STRONG
HIGH PRESSURE BUILDING INTO THE SOUTHEAST U.S. BEHIND THE FRONT
WILL CREATE NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30
MPH. STRONGER GUSTS ARE LIKELY IN THE MOUNTAINS OF NORTHEAST
GEORGIA.

THE WINDS WILL BEGIN TO DIMINISH THIS EVENING AS HIGH PRESSURE
SETTLES INTO GEORGIA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
136 
WWUS72 KFFC 251527
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 AM EST THU FEB 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-252330-
/O.CON.KFFC.WI.Y.0006.000000T0000Z-100226T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
1027 AM EST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING ALONG AND 
NORTH OF A LINE FROM LA GRANGE TO SANDERSVILLE...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

A COLD FRONT MOVED ACROSS THE REGION WEDNESDAY EVENING. STRONG
HIGH PRESSURE BUILDING IN FROM THE WEST WILL CREATE STRONG NORTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. STRONGER GUSTS
ARE LIKELY IN THE MOUNTAINS OF NORTHEAST GEORGIA.

THE WINDS WILL BEGIN TO DIMINISH THIS EVENING AS HIGH PRESSURE
SETTLES INTO GEORGIA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
684 
WWUS72 KFFC 252001
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EST THU FEB 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-260000-
/O.CON.KFFC.WI.Y.0006.000000T0000Z-100226T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
301 PM EST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR
THOSE AREAS ALONG AND NORTH OF A LINE FROM LAGRANGE TO SANDERSVILLE.

GUSTY NORTHWEST WINDS WILL SLOWLY DIMINISH THROUGH 7 PM. WIND
GUSTS OF OVER 30 MPH HAVE BEEN REPORTED THROUGHOUT THE AFTERNOON
ACROSS THE ADVISORY AREA.

BY 7 PM...THE NORTHWEST WINDS WILL HAVE DIMINISHED TO 10 TO 20 MPH
WITH AN OCCASIONAL GUST TO 25 MPH...AND BY MIDNIGHT MOST WINDS
WILL BE LESS THAN 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
305 
WWUS72 KFFC 252346
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EST THU FEB 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-068-070>076-260100-
/O.EXP.KFFC.WI.Y.0006.000000T0000Z-100226T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE
646 PM EST THU FEB 25 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

THE WIND ADVISORY THAT IS IN EFFECT FOR THOSE AREAS ALONG AND
NORTH OF A LINE FROM LAGRANGE TO SANDERSVILLE WILL EXPIRE AT 7 PM EST THIS
EVENING.

WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH A FEW GUSTS STILL
REACHING 25 MPH. WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGHOUT
THE EVENING AND BY MIDNIGHT MOST WINDS WILL BE IN THE 5 TO 15 MPH
RANGE OUT OF THE NORTHWEST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 1:53 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 24, 1:53 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EST WED FEB 24 2010

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
CURRENT AREA OF PRECIP OVER THE CWA WILL MOVE OFF INTO THE CAROLINAS
AS A SURFACE LOW DEVELOPS AND STRENGTHENS WELL OFF SHORE. AS THIS
HAPPENS THE COLD FRONT TO OUR WEST MOVES RAPIDLY ACROSS THE CWA THIS
EVENING BRINGING DRYING CONDITIONS ALONG WITH STRONG CAA. WITH THE
TIGHT PRESSURE GRADIENT AND STRONG CAA...WINDS WILL INCREASING
AFTER FROPA THIS EVENING AND STRENGTHEN EVEN STRONGER THURSDAY.
925 MB WINDS FORECAST IN THE 30 TO 35 KTS RANGE BY 06Z AND THIS
HOLDS THROUGH 12Z...LOWERING TO 25 TO 30KTS DURING THE DAY
THURSDAY. MANY AREAS WILL SEE WIND ADVISORY CRITERIA AND WILL
ISSUE A WIND ADVISORY FOR PARTS OF THE CWA...FOCUSING ON NORTH
GEORGIA. A COLD NORTHWEST FLOW WILL CONTINUE THROUGH THE SHORT
TERM. THE NEXT WAVE MOVING OUT OF THE ROCKIES AND TO GET CAUGHT UP
IN THE CIRCULATION OF THE H5 LOW OVER NEW ENGLAND APPEARS...BY ALL
MODELS...TO DIVE INTO THE GULF KEEPING IT FAR ENOUGH AWAY FROM THE
CWA TO PRODUCE..AT THE MOST...SOME CLOUDS ACROSS CENTRAL GEORGIA.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ONLY CHANGE TO THE LONG TERM WILL BE SATURDAY. MODELS CONTINUE TO
KEEP THE SURFACE LOW AND MOISTURE WELL TO THE SOUTH OF THE CWA AND
WILL THEREFORE REMOVE THE MENTION OF RAIN FOR SATURDAY. NO OTHER
CHANGES PLANNED TO THE LONG TERM.

&&

.FIRE WEATHER...
BOTH WIND SPEEDS AND HUMIDITIES MEET RED FLAG WARNING CRITERIA ON
THURSDAY. ALTHOUGH THE CURRENT FUEL MOISTURES ARE JUST ABOVE 10
PERCENT...FEEL THERE COULD BE SUFFICIENT DRYING ON THURSDAY TO PUSH
FUELS BELOW 10 PERCENT. DUE TO UNCERTAINTY...WILL ISSUE A FIRE
WEATHER WATCH FOR ALL OF THE CWA FROM NOON TO 7 PM THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          26  47  25  53  29 /   0   5   0   0   0
ATLANTA         24  45  27  51  29 /   0   0   0   0   0
BLAIRSVILLE     22  38  21  46  23 /  20  10   0   0   0
CARTERSVILLE    25  44  23  50  25 /   0   0   0   0   0
COLUMBUS        28  51  27  56  31 /   0   0   0   0   0
GAINESVILLE     27  43  25  50  29 /   0   5   0   0   0
MACON           27  49  25  57  30 /   0   0   0   0   0
ROME            26  45  24  51  25 /   0   0   0   0   0
PEACHTREE CITY  25  45  21  53  24 /   0   0   0   0   0
VIDALIA         31  50  30  56  33 /  10   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY FROM 1 AM TO 7 PM EST THURSDAY FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

17
Hazardous weather outlook, Feb 24, 1:45 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EST WED FEB 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
145 PM EST WED FEB 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG...GUSTY WINDS DEVELOPING OVER NORTH GEORGIA TONIGHT.

.SYNOPSIS...
A DEEP...COLD UPPER TROUGH WAS DEVELOPING ACROSS THE EASTERN U.S.
A DEEP SURFACE LOW WILL DEVELOP OFF THE SOUTHEAST ATLANTIC COAST
TONIGHT AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD FROM CENTRAL
CANADA AND THE NORTHERN PLAINS INTO GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE STRONG AND GUSTY WINDS DEVELOPING TONIGHT
ACROSS NORTH GEORGIA.

.DISCUSSION...
THE COMBINATION OF THE DEEPENING LOW OFF THE SOUTHEAST COAST AND
HIGH PRESSURE BUILDING INTO THE SOUTHEASTERN U.S. WILL CREATE AN
INCREASINGLY TIGHT PRESSURE GRADIENT ACROSS NORTH GEORGIA TONIGHT.
WINDS WILL INCREASE TO 15 TO 25 MPH BETWEEN MIDNIGHT AND SUNRISE
WITH GUSTS TO 30 MPH. WINDS WILL LIKELY BE EVEN STRONGER IN THE
HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG GUSTY WINDS WILL CONTINUE ACROSS NORTH GEORGIA DURING THE DAY
THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:58 PM ESTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more13 hr
Feb 24, 2:09 PM ESTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more25 hr

Nearby

Wind Advisories in Georgia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.